I bet many of my readers are taking statin drugs to lower their cholesterol levels. Drugs like Lipitor, Mevacor, Crestor, and Leschol.
Adverse muscle effects—aching, easy fatigue, and weakness—are relatively common in statin users. After stopping the offending drug, it may take several weeks or up to a month for the muscle effects to resolve.
A recent study found that metabolic syndrome patients are more likely to suffer bothersome muscle effects from statins, compared to the general population. Search this site for the five components of metabolic syndrome. For our purposes, only three components are linked to statin-related muscle effects: high triglycerides, low HDL-cholesterol, and excess body weight.
From the study at hand:
“Muscle symptoms, primarily pain or weakness, are reported commonly with statin use in clinical practice and may result in changes in, or discontinuation of, statin treatment.1 The high frequency of muscle symptoms with clinical use of statin was highlighted by the results from the Understanding Statin Use in America and Gaps in Education (USAGE) study, an Internet-based survey of 10,138 adult US subjects who had been prescribed statins.2 Fully 29% of study participants reported new or worsening muscle symptoms while taking a statin.”
Source: Metabolic syndrome is associated with muscle symptoms among statin users – Journal of Clinical Lipidology